- Open Access
Dark soliton and periodic wave solutions of nonlinear evolution equations
© Güner et al.; licensee Springer 2013
Received: 8 October 2012
Accepted: 27 February 2013
Published: 21 March 2013
This paper studies the Kudryashov-Sinelshchikov and Jimbo-Miwa equations. Subsequently, we formally derive the dark (topological) soliton solutions for these equations. By using the sine-cosine method, some additional periodic solutions are derived. The physical parameters in the soliton solutions of the ansatz method, amplitude, inverse width and velocity, are obtained as functions of the dependent model coefficients.
PACS Codes:02.30.Jr, 02.70.Wz, 05.45.Yv, 94.05.Fg.
In recent years, many powerful methods to construct exact solutions of nonlinear partial differential equations have been established and developed, which led to one of the most exciting advances of nonlinear science and theoretical physics. Particularly, the existence of soliton-type solutions for nonlinear models is of great importance because of their potential application in many physics areas such as nonlinear optics, plasmas, fluid mechanics, condensed matter and many more. Remarkably, the interest in dark and bright solitons has been growing steadily in recent years [1–3]. In fact, many kinds of exact soliton solutions have been obtained by using, for example, the tanh-sech method [4–6], extended tanh method [7–9], homogeneous balance method [10, 11], first integral method [12, 13], Jacobi elliptic function method [14, 15], -expansion method [16, 17], F-expansion method [18, 19], Hirota bilinear method [20, 21], multiple exp-function method  and transformed rational function method  and so on.
In this equation, u is a density and α, b are real parameters. Ryabov  obtained some exact solutions for and using a modification of the truncated expansion method. Solutions are derived in a more straightforward manner and cast into a simpler form, and some new types of solutions which contain solitary wave and periodic wave solutions are presented in .
This equation was first introduced by Jimbo and Miwa  and it is known that this model is not Painlevé integrable. For many years, many scientists have researched it and certain explicit solutions have been obtained [29–31]. Exact three-wave solutions including periodic cross-kink wave solutions, doubly periodic solitary wave solutions and breather type of two-solitary wave solutions for the Jimbo-Miwa equation have been obtained using the generalized three-wave method in .
The layout of this paper is organized as follows. In Section 2, we give the description of the sine-cosine method and we apply this method to the Kudryashov-Sinelshchikov (KS) and Jimbo-Miwa equations. We apply the ansatz method to the KS and JM equations in Section 3. Conclusions are given in the last section.
2 Sine-cosine method
In this section, the sine-cosine method will be first described and then subsequently applied to solve the Kudryashov-Sinelshchikov and Jimbo-Miwa equations.
2.1 Brief of the method
- 1.We introduce the wave variable into the PDE(2.1)
- 2.The solutions of many nonlinear equations can be expressed in the form (2.4)
and so on for other derivatives.
3. We substitute (2.6) or (2.7) into the reduced equation obtained above in (2.3), balance the terms of the cosine functions when (2.7) is used, or balance the terms of the sine functions when (2.6) is used, and solve the resulting system of algebraic equations by using the computerized symbolic calculations. We next collect all terms with the same power in or and set to zero their coefficients to get a system of algebraic equations among the unknowns μ, β and λ. We obtained all possible values of the parameters μ, β and λ .
2.2 Application of the sine-cosine method to the Kudryashov-Sinelshchikov equation
where k is the integration constant.
All the solutions reported in this paper have been verified with Maple by putting them back into original Eq. (1.1), which cannot be obtained by the methods [25–27]. To the best of our knowledge, these solutions are new and have not been reported yet.
2.3 Application of the sine-cosine method to the Jimbo-Miwa equation
3 Ansatz method
In this section, the ansatz method will be used to carry out the integration of the Kudryashov-Sinelshchikov and Jimbo-Miwa equations. The search is going to be for a topological 1-soliton solution which is also known as a kink solution or a shock wave solution. This will be demonstrated in the following two subsections. For both equations, arbitrary constant coefficients will be considered. There are many applications of this method [38–44].
3.1 Application of the ansatz method to the Kudryashov-Sinelshchikov equation
where the free parameter A is given by (3.18), the velocity of the solitons v is given in (3.19).
3.2 Application of the ansatz method to the Jimbo-Miwa equation
where the free parameter A is given by (3.36) and the velocity of the solitons v is given in (3.36).
In this paper, the KS and JM equations are solved by the sine-cosine method as well as by the solitary wave ansatz method. There are several solutions that are obtained by the first method. The solitary wave ansatz method is used to carry out the integration of these equations. The obtained solutions may be useful for understanding of the mechanism of complicated nonlinear physical phenomena in wave interaction. In addition, we note that the solitary wave ansatz method is an efficient method for constructing exact soliton solutions for nonlinear wave equations. These results are going to be very useful for conducting research in future.
- Triki H, Wazwaz AM: Bright and dark soliton solutions for a equation with t -dependent coefficients. Phys. Lett. A 2009, 373: 2162-2165. 10.1016/j.physleta.2009.04.029View ArticleGoogle Scholar
- Green PD, Biswas A: Bright and dark optical solitons with time-dependent coefficients in a non-Kerr law media. Commun. Nonlinear Sci. Numer. Simul. 2010, 15: 3865-3873. 10.1016/j.cnsns.2010.01.018MathSciNetView ArticleGoogle Scholar
- Biswas A, Milovic D: Bright and dark solitons of the generalized nonlinear Schrödinger’s equation. Commun. Nonlinear Sci. Numer. Simul. 2010, 15: 1473-1484. 10.1016/j.cnsns.2009.06.017MathSciNetView ArticleGoogle Scholar
- Malfliet W: Solitary wave solutions of nonlinear wave equations. Am. J. Phys. 1992, 60: 650-654. 10.1119/1.17120MathSciNetView ArticleGoogle Scholar
- Malfliet W, Hereman W: The tanh method. I: exact solutions of nonlinear evolution and wave equations. Phys. Scr. 1996, 54: 563-568. 10.1088/0031-8949/54/6/003MathSciNetView ArticleGoogle Scholar
- Wazwaz AM: The tanh method for travelling wave solutions of nonlinear equations. Appl. Math. Comput. 2004, 154(3):713-723. 10.1016/S0096-3003(03)00745-8MathSciNetView ArticleGoogle Scholar
- Abdou MA: New solitons and periodic wave solutions for nonlinear physical models. Nonlinear Dyn. 2008, 52(1-2):129-136. 10.1007/s11071-007-9265-7MathSciNetView ArticleGoogle Scholar
- Fan E: Extended tanh-function method and its applications to nonlinear equations. Phys. Lett. A 2000, 277: 212-218. 10.1016/S0375-9601(00)00725-8MathSciNetView ArticleGoogle Scholar
- Wazwaz AM: The extended tanh method for new soliton solutions for many forms of the fifth-order KdV equations. Appl. Math. Comput. 2007, 184(2):1002-1014. 10.1016/j.amc.2006.07.002MathSciNetView ArticleGoogle Scholar
- Fan E, Zhang H: A note on the homogeneous balance method. Phys. Lett. A 1998, 246: 403-406. 10.1016/S0375-9601(98)00547-7MathSciNetView ArticleGoogle Scholar
- Wang ML: Exact solutions for a compound KdV-Burgers equation. Phys. Lett. A 1996, 213: 279-287. 10.1016/0375-9601(96)00103-XMathSciNetView ArticleGoogle Scholar
- Feng ZS: The first integral method to study the Burgers-KdV equation. J. Phys. A, Math. Gen. 2002, 35: 343. 10.1088/0305-4470/35/2/312View ArticleGoogle Scholar
- Taghizadeh N, Mirzazadeh M: The first integral method to some complex nonlinear partial differential equations. J. Comput. Appl. Math. 2011, 235(16):4871. 10.1016/j.cam.2011.02.021MathSciNetView ArticleGoogle Scholar
- Fan E, Zhang J: Applications of the Jacobi elliptic function method to special-type nonlinear equations. Phys. Lett. A 2002, 305: 383-392. 10.1016/S0375-9601(02)01516-5MathSciNetView ArticleGoogle Scholar
- Liu S, Fu Z, Liu S, Zhao Q: Jacobi elliptic function expansion method and periodic wave solutions of nonlinear wave equations. Phys. Lett. A 2001, 289: 69-74. 10.1016/S0375-9601(01)00580-1MathSciNetView ArticleGoogle Scholar
- Wang ML, Li X, Zhang J:The -expansion method and travelling wave solutions of nonlinear evolution equations in mathematical physics. Phys. Lett. A 2008, 372(4):417-423. 10.1016/j.physleta.2007.07.051MathSciNetView ArticleGoogle Scholar
- Bekir A:Application of the -expansion method for nonlinear evolution equations. Phys. Lett. A 2008, 372(19):3400-3406. 10.1016/j.physleta.2008.01.057MathSciNetView ArticleGoogle Scholar
- Abdou MA: Further improved F -expansion and new exact solutions for nonlinear evolution equations. Nonlinear Dyn. 2008, 52(3):277-288. 10.1007/s11071-007-9277-3MathSciNetView ArticleGoogle Scholar
- Zhang JL, Wang ML, Wang YM, Fang ZD: The improved F -expansion method and its applications. Phys. Lett. A 2006, 350: 103-109. 10.1016/j.physleta.2005.10.099View ArticleGoogle Scholar
- Wazwaz AM: Multiple soliton solutions for coupled KdV and coupled KP systems. Can. J. Phys. 2010, 87(12):1227-1232.MathSciNetView ArticleGoogle Scholar
- Wazwaz AM: Extended KP equations and extended system of KP equations: multiple-soliton solutions. Can. J. Phys. 2011, 89(7):739-743. 10.1139/p11-065MathSciNetView ArticleGoogle Scholar
- Ma WX, Huang T, Zhang Y: A multiple exp-function method for nonlinear differential equations and its application. Phys. Scr. 2010., 82: Article ID 065003Google Scholar
- Ma WX:Comment on the -dimensional Kadomtsev-Petviashvili equations. Commun. Nonlinear Sci. Numer. Simul. 2011, 16: 2663. 10.1016/j.cnsns.2010.10.003MathSciNetView ArticleGoogle Scholar
- Kudryashov NA, Sinelshchikov DI: Nonlinear waves in bubbly liquids with consideration for viscosity and heat transfer. Phys. Lett. A 2010, 374: 2011-2016. 10.1016/j.physleta.2010.02.067View ArticleGoogle Scholar
- He B, Meng Q, Zhang J, Long Y: Periodic loop solutions and their limit forms for the Kudryashov-Sinelshchikov equation. Math. Probl. Eng. 2012., 2012: Article ID 320163Google Scholar
- Ryabov PN: Exact solutions of the Kudryashov and Sinelshchikov equation. Appl. Math. Comput. 2010, 217: 3585-3590. 10.1016/j.amc.2010.09.003MathSciNetView ArticleGoogle Scholar
- Randrüüt M: On the Kudryashov-Sinelshchikov equation for waves in bubbly liquids. Phys. Lett. A 2011, 375: 3687-3692. 10.1016/j.physleta.2011.08.048View ArticleGoogle Scholar
- Jimbo M, Miwa T: Solitons and infinite dimensional Lie algebras. Publ. Res. Inst. Math. Sci. 1983, 19: 943-1001. 10.2977/prims/1195182017MathSciNetView ArticleGoogle Scholar
- Senthilvelan M: On the extended applications of homogenous balance method. Appl. Math. Comput. 2001, 123: 381-388. 10.1016/S0096-3003(00)00076-XMathSciNetView ArticleGoogle Scholar
- Tang XY, Liang ZF:Variable separation solutions for the -dimensional Jimbo-Miwa equation. Phys. Lett. A 2006, 351: 398-402. 10.1016/j.physleta.2005.11.035MathSciNetView ArticleGoogle Scholar
- Wazwaz AM: New solutions of distinct physical structures to high-dimensional nonlinear evolution equations. Appl. Math. Comput. 2008, 196: 363-370. 10.1016/j.amc.2007.06.002MathSciNetView ArticleGoogle Scholar
- Li Z, Dai Z, Liu J:Exact three-wave solutions for the -dimensional Jimbo-Miwa equation. Comput. Math. Appl. 2011, 61: 2062-2066. 10.1016/j.camwa.2010.08.070MathSciNetView ArticleGoogle Scholar
- Wazwaz AM: A sine-cosine method for handling nonlinear wave equations. Math. Comput. Model. 2004, 40: 499-508. 10.1016/j.mcm.2003.12.010MathSciNetView ArticleGoogle Scholar
- Wazwaz AM: The tanh method and the sine-cosine method for solving the KP-MEW equation. Int. J. Comput. Math. 2005, 82(2):235-246. 10.1080/00207160412331296706MathSciNetView ArticleGoogle Scholar
- Bekir A, Cevikel AC: New solitons and periodic solutions for nonlinear physical models in mathematical physics. Nonlinear Anal., Real World Appl. 2010, 11(4):3275-3285. 10.1016/j.nonrwa.2009.10.015MathSciNetView ArticleGoogle Scholar
- Bekir A: New solitons and periodic wave solutions for some nonlinear physical models by using sine-cosine method. Phys. Scr. 2008, 77(4):501-505.View ArticleGoogle Scholar
- Zedan HA, Monaquel SJ: The sine-cosine method for the Davey-Stewartson equations. Appl. Math. E-Notes 2010, 10: 103-111.MathSciNetGoogle Scholar
- Triki H, Wazwaz AM:A one-soliton solution of the equation with generalized evolution and time-dependent coefficients. Nonlinear Anal., Real World Appl. 2011, 12: 2822-2825. 10.1016/j.nonrwa.2011.04.008MathSciNetView ArticleGoogle Scholar
- Triki H, Wazwaz AM: Bright soliton solution to a generalized Burgers-KdV equation with time-dependent coefficients. Appl. Math. Comput. 2010, 217: 466-471. 10.1016/j.amc.2010.05.078MathSciNetView ArticleGoogle Scholar
- Triki H, Wazwaz AM: Bright and dark solitons for a generalized Korteweg de-Vries-modified Korteweg de-Vries equation with higher-order nonlinear terms and time-dependent coefficients. Can. J. Phys. 2011, 89(3):253-259. 10.1139/P11-015MathSciNetView ArticleGoogle Scholar
- Triki H, Wazwaz AM: Soliton solutions for a generalized KdV and BBM equations with time-dependent coefficients. Commun. Nonlinear Sci. Numer. Simul. 2011, 16: 1122-1126. 10.1016/j.cnsns.2010.06.024MathSciNetView ArticleGoogle Scholar
- Biswas A:1-soliton solution of the equation with generalized evolution. Commun. Nonlinear Sci. Numer. Simul. 2009, 14: 3226-3229. 10.1016/j.cnsns.2008.12.025View ArticleGoogle Scholar
- Triki H, Ismail MS:Soliton solutions of a equation with generalized evolution. Appl. Math. Comput. 2010, 217(1):48-54. 10.1016/j.amc.2010.05.063MathSciNetView ArticleGoogle Scholar
- Esfahani A: On the generalized Kadomtsev-Petviashvili equation with generalized evolution and variable coefficients. Phys. Lett. A 2010, 374: 3635-3645. 10.1016/j.physleta.2010.07.015MathSciNetView ArticleGoogle Scholar
- Biswas A, Triki H, Labidi M: Bright and dark solitons of the Rosenau-Kawahara equation with power law nonlinearity. Phys. Wave Phenom. 2011, 19(1):24-29. 10.3103/S1541308X11010067View ArticleGoogle Scholar
- Triki H, Wazwaz AM: Dark solitons for a combined potential KdV and Schwarzian KdV equations with t -dependent coefficients and forcing term. Appl. Math. Comput. 2011, 217: 8846-8851. 10.1016/j.amc.2011.03.050MathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.